# SDR 2001UALA02084

- Difficulty date: September 26, 2001
- Submitted: October 31, 2001
- Operation: Air carrier
- Aircraft: N976UA
- Make and model: Boeing 737291
- Aircraft serial: 21598
- Aircraft time: 62,263 hours, 48,583 cycles
- Engine: Pwa JT8D17
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 654491012
- Part serial: DA372
- Condition: Failed
- Location: Rt Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

UNSCHEDULED LANDING UNDER AMBER ALERT DUE TO A  RED GEAR LIGHT INDICATION. FLIGHT CREW REPORTED AFTER TAKEOFF, AT LANDING GEAR RETRACTION WITH GEAR HANDLE IN OFF POSITION HAD RIGHT MAIN GEAR RED UNSAFE LIGHT INDICATION.  DURING TROUBLESHOOTING FOUND RIGHT GEAR DID NOT FULLY RETRACT AND STOPS SEVERAL INCHES SHORT OF BEING FULLY UP, THEN MOVES SLOWLY UPWARD AND MUST BE MANUALLY PUSHED TO FULL UP POSITION.  WITH GEAR FULLY UP, ALL COCKPIT GEAR INDICATIONS WERE NORMAL.  REMOVED AND REPLACED RIGHT MAIN LANDING GEAR RETRACT ACTUATOR ASSEMBLY.  ACTUATOR FAILED THE INTERNAL LEAKAGE TEST AND APPEARS TO BE BYPASSING THE PISTON SEALS.
